Alert archive / Montana / High Wind Warnings in 2024

High Wind Warning 18, NWS Great Falls, MT

September 29, 202411 counties in Montana

NWS Great Falls, MT issued this high wind warning at Sep 29, 2024, 2:03 AM MDT for 11 counties in Montana. It took effect at Sep 29, 2024, 11:00 AM MDT. It was in force for 17 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 29, 2024, 2:03 AM MDT (08:03 UTC)
In effect from
Sep 29, 2024, 11:00 AM MDT
Expired
Sep 30, 2024, 4:28 AM MDT
In force
17 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 68 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:11 PM MDTNON-TSTM WND GST 55Saint Mary, MTMesonet station SRYM8 Saint Mary RAWS.
Sep 29, 2:45 PM MDTNON-TSTM WND GST 571 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Sep 29, 3:00 PM MDTHIGH SUST WINDS 401 Ene East Glacier Park, MTAverage wind speed of 39.8 mph from 1400 to 1500 local time at the Two Medicine Bridge. Peak wind gust of 57 mph at 1445 local time.
Sep 29, 3:00 PM MDTNON-TSTM WND GST 562 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Sep 29, 3:11 PM MDTNON-TSTM WND GST 613 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Sep 29, 3:15 PM MDTNON-TSTM WND GST 562 Nw Pendroy, MTMesonet station MTPND Pendroy (MT DOT).
Sep 29, 3:15 PM MDTNON-TSTM WND GST 562 Nw Pendroy, MTMesonet station MTPND Pendroy (MT DOT).
Sep 29, 3:21 PM MDTNON-TSTM WND GST 618 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Sep 29, 3:52 PM MDTNON-TSTM WND GST 521 N Babb, MTAmbient Weather Station.
Sep 29, 4:00 PM MDTNON-TSTM WND GST 5615 S Whitlash, MTMesonet station GW4063 EAGLE CREEK COLONY.
Sep 29, 4:10 PM MDTNON-TSTM WND GST 512 Se Fairfield, MTAmbient Weather Station.
Sep 29, 4:15 PM MDTNON-TSTM WND GST 5114 Nnw Joplin, MTMesonet station DW4821 Chester.
Sep 29, 5:15 PM MDTNON-TSTM WND GST 586 Nw Ledger, MTMesonet station MTM05 ARC-WTri Conrad.
Sep 29, 5:38 PM MDTNON-TSTM WND GST 534 Ne Chester, MTMesonet station GW4015 CHESTER FOUR NE.
Sep 29, 5:45 PM MDTNON-TSTM WND GST 52Galata, MTMesonet station DW9605 Galata.
Sep 29, 5:45 PM MDTNON-TSTM WND GST 5410 Wsw Augusta, MTAmbient Weather Station.
Sep 29, 5:51 PM MDTNON-TSTM WND GST 594 Ene Chester, MTAmbient weather sensor measured a 59 mph gust.
Sep 29, 6:00 PM MDTNON-TSTM WND GST 53Joplin, MTMesonet station GW0416 Joplin.
Sep 29, 6:15 PM MDTNON-TSTM WND GST 537 Se Lothair, MTMesonet station GW3478 TCTIBER.
Sep 29, 7:00 PM MDTNON-TSTM WND GST 5114 S Chester, MTMesonet station GW3487 TIBER DAM SIX EAST.
Sep 29, 7:30 PM MDTNON-TSTM WND GST 5011 Wsw Big Sandy, MTMesonet station MTM90 Big Sandy Sw.
Sep 29, 7:30 PM MDTNON-TSTM WND GST 552 Sse Geyser, MTMesonet station MTGYS Geyser (MT DOT).
Sep 29, 7:30 PM MDTNON-TSTM WND GST 552 Sse Geyser, MTMesonet station MTGYS Geyser (MT DOT).
Sep 29, 7:34 PM MDTNON-TSTM WND GST 597 E Geyser, MTAWOS station K1BM Bravo measured a 59 mph gust.
Sep 29, 7:45 PM MDTNON-TSTM WND GST 5217 Sw Simms, MTMesonet station MTBOW Bowmans (MT DOT).
Sep 29, 7:55 PM MDTHIGH SUST WINDS 401 E Roy, MTAWOS station K1OM Oscar.
Sep 29, 7:59 PM MDTNON-TSTM WND GST 524 W Havre, MTASOS station KHVR Havre Airport.
Sep 29, 8:15 PM MDTNON-TSTM WND GST 5111 N Roy, MTMesonet station MTM42 Blm Roy.
Sep 29, 8:35 PM MDTNON-TSTM WND GST 5313 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Sep 29, 8:51 PM MDTNON-TSTM WND GST 581 E Roy, MTAWOS station K1OM Oscar.
Sep 29, 8:52 PM MDTNON-TSTM WND GST 507 Ese Hilger, MTMesonet station JPKM8 Judith Peak RAWS.
Sep 29, 9:00 PM MDTNON-TSTM WND GST 566 S Whitlash, MTMesonet station GW3546 WHITLASH SEVEN SOUTH.
Sep 29, 9:28 PM MDTNON-TSTM WND GST 595 Nne Forestgrove, MTAWOS station K1NM 5 NE Forestgrove.
Sep 29, 9:35 PM MDTNON-TSTM WND GST 5813 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Sep 29, 10:15 PM MDTNON-TSTM WND GST 6613 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.
Sep 29, 11:15 PM MDTNON-TSTM WND GST 5814 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Sep 30, 12:31 AM MDTNON-TSTM WND GST 554 W Havre, MTASOS station KHVR Havre Airport.
Sep 30, 2:35 AM MDTNON-TSTM WND GST 6013 Sse Forestgrove, MTAWOS station KMVH N Bar Ranch AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2024-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2024-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-447 J/kg
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS75 KTFX 290803
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
203 AM MDT Sun Sep 29 2024

MTZ301>304-307-308-300015-
/O.UPG.KTFX.HW.A.0013.240929T2100Z-240930T0600Z/
/O.NEW.KTFX.HW.W.0018.240929T1700Z-240930T0600Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Southern Rocky Mountain Front-Southern High Plains-
Including the following locations: Dupuyer, Whitlash, East
Glacier Park, Kiowa, Bynum, Heart Butte, Choteau, Shelby, Cut
Bank, Galata, Ethridge, Santa Rita, Joplin, Devon, Babb, Chester,
Rogers Pass, Browning, Pendroy, Marias Pass, Lothair, Saint Mary,
and Logan Pass
203 AM MDT Sun Sep 29 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT 
MDT TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...From 11 AM this morning to midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-311-313-314-318-300015-
/O.NEW.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/
Hill County-Northern Blaine County-Bears Paw Mountains and
Southern Blaine-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Snowy and Judith Mountains-
Including the following locations: Hobson, Chinook, Zurich,
Benchland, Havre, Geyser, Windham, Hogeland, Harlem, Lewistown,
Stanford, Raynesford, Hilger, Moccasin, Rocky Boy, and Fort
Belknap
203 AM MDT Sun Sep 29 2024

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT 
MONDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft, Hill County, Judith 
  Basin County and Judith Gap, and Northern Blaine County.

* WHEN...From 3 PM this afternoon to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...In Fergus and Judith Basin counties, the 
  chance for strong winds and gusts is highest in and downwind of 
  island ranges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

AM
3 follow-up statements
747 
WWUS75 KTFX 291604
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1004 AM MDT Sun Sep 29 2024

MTZ301>304-307-308-300600-
/O.CON.KTFX.HW.W.0018.240929T1700Z-240930T0600Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Southern Rocky Mountain Front-Southern High Plains-
Including the following locations: East Glacier Park, Saint Mary,
Rogers Pass, Chester, Heart Butte, Babb, Santa Rita, Devon,
Galata, Pendroy, Cut Bank, Lothair, Joplin, Bynum, Marias Pass,
Dupuyer, Ethridge, Choteau, Kiowa, Browning, Shelby, Logan Pass,
and Whitlash
1004 AM MDT Sun Sep 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph, with gusts around 60 mph expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...Until midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...The period of strongest winds is most likely 
  to occur from 4 PM to 10 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-300615-
/O.CON.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/
Hill County-Northern Blaine County-
Including the following locations: Hogeland, Zurich, Havre,
Harlem, Chinook, and Fort Belknap
1004 AM MDT Sun Sep 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected.

* WHERE...Hill County and Northern Blaine County.

* WHEN...From 3 PM this afternoon to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...The period of strongest winds is most likely 
  to occur from 2 AM Monday to 6 AM Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ311-313-314-318-300615-
/O.CON.KTFX.HW.W.0018.240929T2100Z-240930T1200Z/
Bears Paw Mountains and Southern Blaine-Judith Basin County and
Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains-
Including the following locations: Windham, Raynesford, Moccasin,
Geyser, Lewistown, Stanford, Hobson, Hilger, Benchland, and Rocky
Boy
1004 AM MDT Sun Sep 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft, and Judith Basin 
  County and Judith Gap.

* WHEN...From 3 PM this afternoon to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...The period of strongest winds is most likely 
  to occur from 8 PM this evening to 1 AM Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Brusda
242 
WWUS75 KTFX 300532
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1132 PM MDT Sun Sep 29 2024

MTZ301>304-307-308-300645-
/O.EXP.KTFX.HW.W.0018.000000T0000Z-240930T0600Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Eastern Toole and Liberty-
Southern Rocky Mountain Front-Southern High Plains-
Including the following locations: Santa Rita, Devon, Rogers
Pass, Saint Mary, Cut Bank, Galata, Babb, Pendroy, Whitlash,
Shelby, Chester, Ethridge, Kiowa, Dupuyer, Lothair, Joplin,
Choteau, Logan Pass, Bynum, Heart Butte, East Glacier Park,
Marias Pass, and Browning
1132 PM MDT Sun Sep 29 2024

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The threat has ended.

$$

MTZ305-306-301200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/
Hill County-Northern Blaine County-
Including the following locations: Harlem, Fort Belknap, Havre,
Hogeland, Chinook, and Zurich
1132 PM MDT Sun Sep 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...West winds 20 to 30 mph with isolated gusts up to 60 mph.

* WHERE...Hill County and Northern Blaine County.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ311-313-314-318-301200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/
Bears Paw Mountains and Southern Blaine-Judith Basin County and
Judith Gap-Fergus County below 4500ft-Snowy and Judith Mountains-
Including the following locations: Hobson, Windham, Rocky Boy,
Moccasin, Lewistown, Hilger, Geyser, Stanford, Raynesford, and
Benchland
1132 PM MDT Sun Sep 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft, and Judith Basin 
  County and Judith Gap.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

AM
109 
WWUS75 KTFX 301028
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
428 AM MDT Mon Sep 30 2024

MTZ305-306-311-313-314-318-301130-
/O.CAN.KTFX.HW.W.0018.000000T0000Z-240930T1200Z/
Hill County-Northern Blaine County-Bears Paw Mountains and
Southern Blaine-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Snowy and Judith Mountains-
Including the following locations: Chinook, Hobson, Lewistown,
Fort Belknap, Moccasin, Geyser, Hilger, Zurich, Havre, Stanford,
Raynesford, Windham, Benchland, Rocky Boy, Hogeland, and Harlem
428 AM MDT Mon Sep 30 2024

...HIGH WIND WARNING IS CANCELLED...

The High Wind Warning has been cancelled early as winds have fallen 
and remained below criteria. Travelers should still be prepared for 
cross winds while driving this morning.

$$

Moldan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 28, 11:39 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 28, 11:39 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1139 PM MDT Sat Sep 28 2024

.UPDATE...

Satellite imagery this evening shows clear skies across most of
north-central and southwest MT under a dry SW flow aloft
downstream of the next upper upper level trough approaching the
Pacific NW. Winds have de-coupled and become light across most of
the area with the exception of Beaverhead, Madison and southern
Gallatin counties, where breezy south winds will likely continue
through much of the night. Hoenisch

&&

.SYNOPSIS...

It will be unseasonably warm today and tomorrow with
windy conditions tomorrow especially along the Rocky Mountain Front
and adjacent plains. A cold front will bring cooler temperatures on
Tuesday before it warms back up to seasonable temperatures for the
middle of the week. It will be mostly dry through this forecast
period.

&&

.AVIATION...
29/06Z TAF Period

VFR conditions will prevail throughout the duration of the 2906/3006
TAF period, but a strong Pacific cold front crossing the Northern
Rockies during the afternoon/evening hours on Sunday will bring
increasing mid- to upper level cloudiness and strong west to
northwest winds. Strongest winds on Sunday will occur at the KCTB,
KHVR, and KGTF terminals, particularly between 21z Sunday and 06z
Monday, where gust of between 40-50kts are expected. Mountain wave
turbulence will become increasingly likely across all of Southwest
through North Central Montana beyond 15z Sunday as mid-level flow
increases over the Continental Divide. While a few showers may
accompany the passage of the front Sunday afternoon/evening, little
to no precipitation is expected to reach the ground. Widespread
mountain obscuration is not expected over the next 24 hours, but a
few peaks across Central and North Central Montana may briefly
become obscured during the afternoon/evening. - Moldan

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 540 PM MDT Sat Sep 28 2024/

This afternoon through Sunday... This afternoon an upper-level ridge
is over North-central, Central, and Southwestern Montana. This will
keep warm and dry conditions for the area. Temperatures today across
most of the lower-elevations of North-central, Central, and
Southwestern Montana will be 15 to 20 degrees above seasonal
averages. On Sunday the upper-level ridge remains over North-
central, Central, and Southwestern Montana before a surface cold
front associated with an upper-level trough from the Pacific
Northwest begins to move over/through the area Sunday afternoon
through Sunday. This combined with strong upper-level flow and a
strong surface pressure gradient will bring windy conditions to the
area with warm (above seasonal averages) temperatures before the
front moves in Sunday afternoon. On Sunday there is an 80% chance
for wind gusts greater than 55 mph along the Rocky Mountain Front.
Along the plains adjacent to the Rocky Mountain Front there is a
60 - 75% chance for wind gusts greater than 55 mph. As a result,
on Sunday there is a High Wind Watch in effect for the Rocky
Mountain Front over to Liberty County from 3 PM to Midnight. An
isolated location or two in those areas will have wind gusts of 58
mph or greater when the cold front moves through. Due to only one
or two locations having a 58 mph or greater wind gust and it
being a one and done event the High Wind Watch won't be upgraded
or cancelled at this time. Future shifts will continue to monitor
this. On Sunday there will be near critical to critical fire
weather conditions across North-central and Central Montana. See
the FIRE WEATHER Section below for details. This afternoon through
Sunday it will be dry except for an isolated rain shower along
the Hi-Line Sunday afternoon and evening associated with the cold
front.

Monday through Wednesday... On Monday the upper-level trough
associated with the cold front slowly moves east over to North
Dakota. On Monday morning isolated lower-elevations of North-
central, Central, and Southwestern Montana will see frost. On
Monday due to the cold front temperatures across the lower-
elevations of North-central, Central, and Southwestern Montana
will be a few degrees below seasonal averages. On Tuesday an
upper-level ridge moves over North-central, Central, and
Southwestern Montana. This will bring warmer, about seasonal,
temperatures to the area. Tuesday morning across the lower-
elevations of Southwestern Montana and the Cut Bank area there is
a 30 - 50% chance for low temperatures of 32 degrees or colder.
Lower-elevation locations of North-central, Central, and
Southwestern Montana will see frost on Tuesday morning. Upper-
level flow increases Tuesday evening through Wednesday morning.
During this time period there is a 80% chance of wind gusts of 55
mph or greater along the Rocky Mountain Front and a 40 - 60%
chance of wind gusts of 55 mph or greater along the adjacent
plains. On Wednesday zonal flow moves over North-central, Central,
and Southwestern Montana which will keep seasonal temperatures
for the area. Monday through Wednesday it will be dry. -IG

Thursday through next Saturday... Beyond Wednesday the ensemble
clusters begin to diverge significantly, with several clusters
suggesting another shortwave trough sliding east from the Eastern
Pacific and towards the Northern Rockies to end the work week while
others remain in a quasi-zonal to ridging pattern. This divergence
between the ensemble clusters is leading to a lower than average
confidence forecast, with the potential outcomes either being that
of a slightly wetter and cooler pattern or a continued dry, above
normal, and breezy pattern. - Moldan

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  80  37  60 /   0   0   0   0
CTB  47  69  33  57 /   0   0  10   0
HLN  53  79  39  62 /   0   0   0   0
BZN  50  86  34  60 /   0   0   0   0
WYS  37  74  28  58 /   0   0   0   0
DLN  48  81  32  61 /   0   0   0   0
HVR  50  80  39  60 /   0   0  10   0
LWT  55  84  36  55 /   0   0  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday afternoon through Sunday evening for
East Glacier Park Region-Eastern Glacier, Western Toole, and
Central Pondera-Eastern Toole and Liberty-Northern High Plains-
Southern High Plains-Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.